Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
|medmorpheus - Fri Feb 06, 2004 8:17 pm|
how to differentiate between male pattern (hormonal) and scalp infection baldness .... i have lots of dandruff..i need to wash hairs daily or else it itches like hell. i m 26 yrs old..how do i know whether i m loosing hairs bcoz of androgens or some scalp infection? .. is dandruff in anyway related to alopecia?
|Dr. Russell M - Tue Feb 10, 2004 11:46 am|
What is your age and gender? Have you consulted with a doctor yet, and have you had a lab workup? Have you tried shampooing with selenium sulfide for your dandruff?
|Lily84 - Wed May 27, 2009 3:16 pm|
My Husband had cut his own head on April 30th.
And some how he now has 5 patches on the back of his head since that day he cut it.
We are getting concerned because it's going on a month and it never grew back. It's not like when he tugs on the remaing hair near the patch the hair don't fall off. It's those five areas that's a concern. It's wierd because the patch is a smooth bald spot nothing but skin no bumps just baby smooth baldness. My husbad is only 24, and a healthy man. We are very concern with his sudden patch.
Please help with some advice or anything please.
|Dr.M.jagesh kamath - Wed Aug 05, 2009 10:06 am|
These areas of hair loss without scaling is typical of alopecia areata,supposed to have an autoimmune basis.In quite a few there will be spontaneous hair growth.Some may need steroid cremes,and in a few, injections of steroid in to the area.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.